Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 204, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 22, 2017, 3:53 AM CDT for Platte County, Missouri. It took effect at Aug 22, 2017, 12:33 PM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2017, 3:53 AM CDT (08:53 UTC)
- In effect from
- Aug 22, 2017, 12:33 PM CDT
- Expired
- Aug 24, 2017, 4:27 AM CDT
- In force
- 40 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River at Sharps Station (SSTM7). The gauge peaked at 23.52 ft at Aug 22, 2017, 4:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 29 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06821190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
706
WGUS43 KEAX 220853
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
353 AM CDT Tue Aug 22 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Platte River At Sharps Station affecting Platte County.
Platte River near Platte City affecting Platte County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-230852-
/O.NEW.KEAX.FL.W.0203.170822T1115Z-170825T1100Z/
/VLYM7.3.ER.170822T1115Z.170823T0600Z.170824T1100Z.NR/
353 AM CDT Tue Aug 22 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until Friday morning.
* At 3:00 AM Tuesday the stage was 11.9 feet.
* Flood stage is 22.0 feet.
* Major flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 33.3 feet by early Wednesday morning. The river will
fall below flood stage by Thursday morning.
* At 31.0 feet...Extensive flooding of rural property and many roads
occurs.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 11.9 Tue 03 AM 33.3 Wednesday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC165-230852-
/O.NEW.KEAX.FL.W.0204.170822T1733Z-170824T0927Z/
/SSTM7.1.ER.170822T1733Z.170823T0000Z.170823T0927Z.NO/
353 AM CDT Tue Aug 22 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River At Sharps Station.
* from this afternoon to late Wednesday night.
* At 3:30 AM Tuesday the stage was 18.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 28.0 feet by this evening. The river will fall below
flood stage by Wednesday morning.
* At 26.0 feet...Low-lying rural land along the river begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 18.6 Tue 03 AM 28.0 this evening
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
MOC165-230852-
/O.NEW.KEAX.FL.W.0205.170822T2336Z-170824T1528Z/
/PLCM7.1.ER.170822T2336Z.170823T0600Z.170823T1528Z.UU/
353 AM CDT Tue Aug 22 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Platte River near Platte City.
* from this evening to Thursday morning.
* Flood stage is 20.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.4
feet early Wednesday morning.
* At 20.0 feet...Cropland near State Highway 92 near Platte City
begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Platte City 20 Not Available 21.4 early Wednesday
morning
&&
LAT...LON 3939 9479 3935 9476 3927 9481 3929 9484 3933 9483
$$1 follow-up statement
007
WGUS83 KEAX 222248
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
548 PM CDT Tue Aug 22 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...Kansas...
Blue River at Blue Ridge Boulevard affecting Jackson County.
Blue River at Bannister Road affecting Johnson and Jackson
Counties.
Platte River At Sharps Station affecting Platte County.
Stranger Creek near Tonganoxie affecting Leavenworth County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-222318-
/O.CAN.KEAX.FL.W.0194.000000T0000Z-170823T2052Z/
/KBRM7.2.ER.170822T0714Z.170822T1315Z.170822T2154Z.UU/
548 PM CDT Tue Aug 22 2017
The Flood Warning is cancelled for
The Blue River at Blue Ridge Boulevard.
* At 5:00 PM Tuesday the stage was 34.9 feet.
* Flood stage is 35.0 feet.
* Fell below flood stage at 4:54 PM Tuesday.
* Forecast...The river will continue to fall to 25.7 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blue River
Blue Ridge Bou 35 34.9 Tue 05 PM 33.4 this evening
&&
LAT...LON 3895 9458 3897 9457 3896 9453 3894 9453
$$
KSC091-MOC095-222318-
/O.CAN.KEAX.FL.W.0195.000000T0000Z-170823T1922Z/
/KCCM7.1.ER.170822T0909Z.170822T1345Z.170822T2057Z.NO/
548 PM CDT Tue Aug 22 2017
The Flood Warning is cancelled for
The Blue River at Bannister Road.
* At 4:45 PM Tuesday the stage was 33.2 feet.
* Flood stage is 34.0 feet.
* Fell below flood stage at 3:57 PM Tuesday.
* Forecast...The river will continue to fall to 6.7 feet by Wednesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Blue River
Bannister Road 34 33.2 Tue 05 PM 31.9 this evening
&&
LAT...LON 3885 9463 3896 9458 3894 9453 3884 9459 3880 9463
$$
MOC165-222318-
/O.CAN.KEAX.FL.W.0204.000000T0000Z-170824T0927Z/
/SSTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
548 PM CDT Tue Aug 22 2017
The Flood Warning is cancelled for
The Platte River At Sharps Station.
* At 5:30 PM Tuesday the stage was 23.5 feet.
* Flood stage is 26.0 feet.
* Forecast...The river will crest below flood stage with a value of
24.2 feet this evening.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Sharps Station 26 23.5 Tue 05 PM 24.2 this evening
&&
LAT...LON 3941 9474 3941 9464 3935 9476 3939 9479
$$
KSC103-222318-
/O.CAN.KEAX.FL.W.0189.000000T0000Z-170823T2106Z/
/TNGK1.1.ER.170822T1349Z.170822T1846Z.170822T2201Z.UU/
548 PM CDT Tue Aug 22 2017
The Flood Warning is cancelled for
The Stranger Creek near Tonganoxie.
* At 5:30 PM Tuesday the stage was 22.8 feet.
* Flood stage is 23.0 feet.
* Fell below flood stage at 5:01 PM Tuesday.
* Forecast...The river will continue to fall to 20.2 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Tonganoxie 23 22.8 Tue 05 PM 22.5 this evening
&&
LAT...LON 3918 9511 3920 9500 3901 9496 3900 9508
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 22, 3:33 AM CDT, 20 minutes earlier.
Area forecast discussion, Aug 22, 3:33 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
333 AM CDT Tue Aug 22 2017
.Discussion...
Issued at 332 AM CDT TUE AUG 22 2017
A strong LLJ of 40-45kts developed ahead of a cold frontal boundary
over southern NE/IA shortly after sunset setting off a line of
strong to severe thunderstorms over the KC Metro area. As seen
during the eclipse a large amount of mid and upper level moisture
had moved into the area this morning from a tropical connection seen
on WV all the way back down into Mexico. This helped to prime the
area with PWAT values 2"+ and the LLJ and weak WAA allowed MUCAPE
values over 1000J/kg with storm motion along the prefrontal trough
on the convergent zone of the LLJ. Training storms developed with
2- 3" per hour rates at first that have dropped down to 1-2"
rates currently. Multiple water rescues and road closures and
flooding lead to a Flash Flood Emergency issued for the KC Metro
overnight. A large swath of 4" of precip fell over the KC Metro
with some 6-8" totals in western Jackson county leading to Indian
Creek reaching near or over record levels for the second time in a
month. An outflow boundary from the convection along the cold
frontal boundary was sent through the area helping to intensify
the convection, but also helped to stabilize the back side of
this complex of storms. This cold front is expected to push south
quickly this morning clearing out all precipitation and cloud
coverage around sunrise. Winds will shift to the north behind the
frontal boundary and increase it the afternoon to 10-15mph.
Precipitation should be out of the CWA by noon with strong high
pressure building into the area on the backside.
A large upper level ridge will build into the Rockies starting
Tuesday as the trough over the Great Lakes pushes east. This
ridging will advect in very stable dry air over the region setting
up one of the nicest weeks of the summer. High temperatures will
remain in the lower 80s with no precipitation expected through
the work week. The ridge starts to break down over the weekend
leading to some chances of precipitation but nothing very
impactful is showing on the current extended models. One thing to
note is that the GFS, Canadian, and ECMWF are showing a strong
tropical system going into southern TX on Saturday and depending
on how far west it lands the moisture plum could make it to our
area.
&&
.Aviation...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 1235 AM CDT TUE AUG 22 2017
The main threat for all the terminals will be multiple rounds of
thunderstorms that will be moving through the area overnight. The
southern terminals will experience storms with heavy rain that
will at times drop the airfields down into IFR visibilities and
MVFR ceilings. These storms are fixed along a boundary and are
expected to impact the terminals through 9-10z and could go a
couple hours longer if things don't progress. STJ will experience
general thunderstorms and visibility is not expected to drop
quite as much so they will stay in MVFR visibility while these
storms move through. A cold front will push through the area
around 10z clearing out the storms and moving them south at that
time. MVFR ceilings can be expected during the frontal passage
with VFR conditions moving in very quickly behind the boundary.
Winds will also shift to the N-NW after the passage of the front
and may increase to 10-15kts gusting near 20kts.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch until 10 AM CDT this morning for KSZ025-057-
060-102>105.
MO...Flash Flood Watch until 10 AM CDT this morning for MOZ012>016-
020>024-028>032-037>039-043>045-053-054.
&&
Discussion...Barham
Aviation...BarhamIn the hours before
Local storm report, Aug 22, 2:05 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
205 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM FLASH FLOOD 3 WSW RAYTOWN 38.99N 94.52W
08/22/2017 JACKSON MO FIRE DEPT/RESCUE
WATER RESCUE NEAR SWOPE PARK.
&&Local storm report, Aug 22, 2:39 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
239 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 AM FLASH FLOOD 2 ESE BELTON 38.80N 94.50W
08/22/2017 CASS MO LAW ENFORCEMENT
NUMEROUS CLOSED ROADS ACROSS CASS COUNTY.
&&Special weather statement, Aug 22, 2:41 AM CDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
241 AM CDT TUE AUG 22 2017
KSZ057-105-MOZ037-043-220815-
Johnson KS-Miami KS-Cass MO-Jackson MO-
241 AM CDT TUE AUG 22 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI...JOHNSON...
NORTHWESTERN CASS AND SOUTHWESTERN JACKSON COUNTIES UNTIL 315 AM
CDT...
At 240 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Linwood to near Mission Hills. Movement was
southeast at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Kansas City, Overland Park, Olathe, Shawnee, Lenexa, Leawood,
Grandview, Belton, Prairie Village, Raymore, Gardner, Merriam,
Mission, Bonner Springs, De Soto, Paola, Spring Hill, Louisburg,
Fairway and Mission Hills.
This includes the following highways...
Interstate 70 in Missouri near mile marker 7.
Interstate 35 in Kansas between mile markers 200 and 230.
Interstate 635 near mile marker 0.
Interstate 470 between mile markers 0 and 2.
Interstate 435 between mile markers 0 and 7, and between mile
markers 63 and 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3898 9506 3897 9504 3900 9502 3898 9497
3900 9493 3899 9492 3906 9487 3906 9484
3904 9480 3904 9461 3907 9460 3907 9450
3859 9447 3859 9506
TIME...MOT...LOC 0740Z 334DEG 32KT 3898 9503 3901 9456
LaflinLocal storm report, Aug 22, 2:50 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
250 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 AM FLASH FLOOD 2 N RAYTOWN 39.03N 94.47W
08/22/2017 JACKSON MO FIRE DEPT/RESCUE
WATER RESCUE. WOMAN SWEPT INTO ROUND GROVE
CREEK NEAR RAYTOWN ROAD.
0246 AM FLASH FLOOD 5 NW GRANDVIEW 38.94N 94.60W
08/22/2017 JACKSON MO EMERGENCY MNGR
INDIAN CREEK RUSHING OVER THE WORNALL ROAD
BRIDGE.
&&Local storm report, Aug 22, 2:59 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
259 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM FLASH FLOOD 3 WSW GRANDVIEW 38.88N 94.59W
08/22/2017 JACKSON MO PUBLIC
APARTMENT COMPLEX BEING EVACUATED ALONG
HOLMES RD.
&&Local storm report, Aug 22, 3:41 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
341 AM CDT TUE AUG 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM FLASH FLOOD 7 S EDGERTON 38.67N 94.99W
08/22/2017 MIAMI KS PUBLIC
NUMEROUS ROAD CLOSURES IN NORTHERN MIAMI
COUNTY. FLOOD WATERS APPROACHING A
RESIDENCE.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:14 PM CDT | Special Weather Statement | EAX | Cooper | 31 min |
| Aug 21, 8:02 PM CDT | Special Weather Statement | EAX | Clay, Platte | 43 min |
| Aug 21, 8:41 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| Aug 21, 9:09 PM CDT | Flash Flood Warning | EAX | Buchanan, Platte | 6 hr |
| Aug 21, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 34 min |
| Aug 21, 9:45 PM CDT | Flash Flood Warning | EAX | Clay | 6 hr |
| Aug 21, 9:53 PM CDT | Flash Flood Warning | EAX | Jackson, Platte | 6 hr |
| Aug 21, 9:54 PM CDT | River Flood Warning | EAX | Clay, Platte | 34 hr |
| Aug 21, 10:02 PM CDT | Flash Flood Warning | EAX | Clay | 6 hr |
| Aug 21, 10:20 PM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Aug 21, 10:20 PM CDT | River Flood Warning | EAX | Ray | 45 hr |
| Aug 21, 10:23 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 59 hr |
| Aug 21, 10:46 PM CDT | Flash Flood Warning | EAX | Jackson | 6 hr |
| Aug 21, 11:07 PM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Aug 21, 11:12 PM CDT | River Flood Warning | EAX | Jackson | 33 hr |
| Aug 21, 11:43 PM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| Aug 21, 11:45 PM CDT | Flash Flood Warning | EAX | Cass | 8 hr |
| Aug 22, 12:04 AM CDT | Flash Flood Warning | EAX | Clay, Jackson, Platte | 8 hr |
| Aug 22, 12:42 AM CDT | Areal Flood Advisory | EAX | Cass, Henry, Johnson, Lafayette | 6 hr |
| Aug 22, 12:51 AM CDT | River Flood Warning | EAX | Jackson | 37 hr |
| Aug 22, 12:51 AM CDT | River Flood Warning | EAX | Jackson | 34 hr |
| Aug 22, 12:51 AM CDT | River Flood Warning | EAX | Jackson | 33 hr |
| Aug 22, 12:51 AM CDT | River Flood Warning | EAX | Jackson | 36 hr |
| Aug 22, 1:45 AM CDT | Flash Flood Warning | EAX | Cass, Henry, Johnson | 6 hr |
| Aug 22, 1:47 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Aug 22, 1:47 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Aug 22, 2:23 AM CDT | River Flood Warning | EAX | Jackson | 19 hr |
| Aug 22, 2:23 AM CDT | River Flood Warning | EAX | Jackson | 39 hr |
| Aug 22, 2:40 AM CDT | River Flood Warning | EAX | Carroll | 54 hr |
| Aug 22, 2:51 AM CDT | Areal Flood Advisory | EAX | Bates, Henry | 4 hr |
| Aug 22, 3:09 AM CDT | Areal Flood Warning | EAX | Buchanan, Platte | 6 hr |
| Aug 22, 3:15 AM CDT | Flash Flood Warning | EAX | Bates, Henry | 6 hr |
| Aug 22, 3:53 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Aug 22, 3:53 AM CDT | River Flood Warning | EAX | Platte | 55 hr |
| Aug 22, 5:20 AM CDT | River Flood Warning | EAX | Jackson | 30 hr |
| Aug 22, 5:20 AM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Aug 22, 5:20 AM CDT | River Flood Warning | EAX | Jackson | 29 hr |
| Aug 22, 5:41 AM CDT | River Flood Warning | EAX | Cooper | 39 hr |
| Aug 22, 5:57 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 70 hr |
| Aug 22, 5:57 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 3 days |
| Aug 22, 7:37 AM CDT | Areal Flood Warning | EAX | Cass, Clay, Clinton, Henry, Jackson, Johnson and 3 more | 12 hr |
| Aug 22, 8:46 AM CDT | River Flood Warning | EAX | Bates | 5 days |
| Aug 22, 9:01 AM CDT | Areal Flood Warning | EAX | Bates, Henry | 60 hr |
| Aug 22, 9:33 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 4 days |
| Aug 22, 9:33 AM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 3 days |
| Aug 22, 9:33 AM CDT | River Flood Warning | EAX | Cooper, Howard | 4 days |
| Aug 22, 4:09 PM CDT | River Flood Warning | EAX | Cooper | 34 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.